Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 16, 2019, 4:41 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 4:41 AM CDT (09:41 UTC)
- Expired
- Jul 16, 2019, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
285
WGUS54 KSHV 160941
FFWSHV
ARC061-133-161215-
/O.NEW.KSHV.FF.W.0040.190716T0941Z-190716T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
441 AM CDT Tue Jul 16 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern Sevier County in southwestern Arkansas...
Northern Howard County in southwestern Arkansas...
* Until 715 AM CDT.
* At 441 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Umpire, Gillham, Athens and Burg.
Additional rainfall amounts of 1 to 2 are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3429 9393 3427 9394 3426 9393 3419 9392
3418 9382 3408 9382 3417 9383 3415 9446
3419 9447 3419 9425 3435 9425 3435 9394
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:23 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 16, 4:23 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
423 AM CDT Tue Jul 16 2019
.SHORT TERM.../Today through Wednesday/
Persistent clusters of thunderstorms continue across portions of
Southeast Oklahoma and Southwest Arkansas early this morning.
While the remnants of Barry have into southern Missouri, an area
of lift associated with a lobe of vorticity and associated PVA has
rotated south and east along the backside of the the disturbance
which is enhancing lift across the Ouachitas. This in association
with an axis of PWATs in excess of 2 inches along the I-30
Corridor is helping to sustain this activity. Doppler radar
rainfall estimates thus far across portions of Southwest Arkansas
are beginning to exceed 5 inches since about 11pm last night but
there has been a slow but steady push of this convection to the
east since midnight. Flash Flood Watches and Warnings are
currently in effect for this area and while trends over the last
hour has been for this activity to shift slowly eastward, high res
solutions suggest we may see some backbuilding of this convection
further upstream so for this reason, will leave the Flash Flood
Watch as is and allow the dayshift to trim the western portions of
the watch back if necessary.
Mesoanalysis showing another area of higher PWAT across Northeast
and East Central Louisiana this morning and this will be another
favored area for scattered convection which will likely not
materialize until we see sufficient diurnal heating. Did not stray
too far from MOS concerning temperatures today but did lower
readings just a few degrees across SW AR where rain should help to
hold temps in check. Further south along and south of the I-20
Corridor, temps and dewpoints will allow for maximum Heat Index
Values this afternoon to come close to Heat Advisory criteria but
for now, will hold off on an Advisory with this package.
For Wednesday, in the wake of the remnants of Barry will be a
developing ridge of high pressure aloft which should be centered
across Eastern Oklahoma and Western Arkansas. Likewise, upper
ridging will also be centered across the Northern Gulf Coast with
a weak shear axis noted between these two ridges. Cannot rule out
some isolated, diurnally driven convection Wed aftn across our
southern third but otherwise, we should see a dry Wednesday with
warm temperatures. Will likely see another afternoon of Heat
Indices approaching Heat Advisory criteria with a Heat Advisory
possibly becoming necessary for at least a portion of our region.
Thanks for the coordination this morning WPC,FWD and LZK. Prelims
to follow...13.
.LONG TERM.../Thursday through Tuesday/
The Bermuda upper ridge will hold sway over the Gulf of Mexico and
mid South into the weekend in the wake of the mid week short wave.
Our low level moisture will still remain somewhat high, which will
limit how hot the air temperature can get for now, but not so well
on the Heat Index which will be marginal. Air will warm into the
lower to mid 90s. Combined with the high humidity, heat index values
may be very close to Heat Advisory criteria once again, but only for
a short time if necessary.
Little in the way of rain will be expected Thursday and Friday, but
the sea breeze will get to work mainly South of I-20 initially over
the weekend. Then an approaching cold front will boost the output
with a late July passage early in the new work week. Look for a
1025mb high to be in place over NB/KN/OK and will continue to push
the front across the entire region by Tuesday morning or afternoon
if you like GFS or ECMWF respectively. The added clouds and rain
will help to cool temperatures much during this time frame.
/24/
PREV DISCUSSION... /issued 1142 PM CDT Mon Jul 15 2019/
AVIATION...
Spiral band of convection beginning to fire off across extreme se
OK and spreading east into sw AR, along and just north of a Broken
Bow to DeQueen line. Expecting a stnry but expanding east to west
line of very heavy rain. Eventually this line may affect the ktxk
terminal location prior to daybreak, and spread to the keld
terminal area by around 16/14-16z. Remainder of areal terminals
should remain rain free thru most of the mrng with only possible
low coverage in aftn with daytime heating and possible swd movg
outflow boundaries. Increasing south winds may bring period of
mvfr cigs to kmlu, kshv, and klfk. As remnants of Barry continue
to drift nwd, threat of concentrated convection from spiral bands
should be diminished with mostly skc and vfr conditions expected
after 17/00z areawide.
/07/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 92 77 94 76 / 30 20 10 0
MLU 91 76 93 75 / 60 20 10 10
DEQ 87 73 93 74 / 60 30 10 0
TXK 87 76 93 75 / 50 30 10 0
ELD 85 74 93 75 / 80 40 10 0
TYR 93 77 94 76 / 20 10 10 0
GGG 93 77 94 75 / 20 10 10 0
LFK 92 75 94 76 / 20 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flash Flood Watch through this evening for OKZ077.
TX...Flash Flood Watch through this evening for TXZ097.
&&
13/24/07Hazardous weather outlook, Jul 15, 5:40 AM CDT, 23 hours 1 minute before
Hazardous Weather Outlook National Weather Service Shreveport LA 540 AM CDT Mon Jul 15 2019 ARZ073-LAZ006-014-020>022-161200- Union-Ouachita-Grant-Caldwell-La Salle- 540 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for portions of south central Arkansas and north central Louisiana. .DAY ONE...Today and Tonight... A Flash Flood Watch remains in effect through 4 pm this afternoon. As the remnants of Barry continue to move northward into Arkansas, additional heavy rain bands, well south of the center of circulation, could develop and move into portions of the region through this afternoon. If these bands materialize, rainfall amounts of one to two inches will be possible which could result in flash flooding of low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed through this afternoon for the possibility of flooding. ARZ050-051-059>061-070>072-LAZ001>005-010>013-017>019-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-McCurtain- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 540 AM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... As the remnants of Barry continue to move northward into Arkansas, additional heavy rain bands, well south of the center of circulation, could develop late tonight across the northern third of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. If these bands materialize, heavy rainfall will be the result, some of which could result in flash flooding of low lying and poor drainage areas. A Flash Flood Watch may become necessary for these areas if forecast confidence increases. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed through tonight for the possibility of flooding. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:58 PM CDT | River Flood Warning | SHV | Ashley, Union | 18 days |
| Jul 16, 12:45 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 3 hr |
| Jul 16, 3:44 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 2 hr |
| Jul 16, 5:52 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 5 hr |
| Jul 16, 7:15 AM CDT | Flash Flood Warning | SHV | Howard, Sevier | 3 hr |
| Jul 16, 7:19 AM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 3 hr |
| Jul 16, 10:10 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 8 hr |
| Jul 16, 5:44 PM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Nevada | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.